Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 24, NWS Quad Cities, IA

March 6, 2017Delaware County, Johnson County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 6, 2017, 8:29 PM CST for Delaware County, Johnson County, Linn County, Iowa. It was in force for 61 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 8:29 PM CST (02:29 UTC)
Expired
Mar 6, 2017, 9:30 PM CST
In force
61 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Delaware County, IA, Johnson County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 88 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 8:58 PM CSTTSTM WND GST 60Walker, IA
Mar 6, 8:58 PM CSTHAIL 0.25Walker, IA
Mar 6, 8:59 PM CSTTSTM WND GST 50Cedar Rapids Municipal, IAASOS MEASURED.
Mar 6, 9:00 PM CSTHAIL 0.752 Wsw Cedar Rapids, IA
Mar 6, 9:00 PM CSTHAIL 11 W Cedar Rapids, IA
Mar 6, 9:03 PM CSTHAIL 11 E Cedar Rapids, IA
Mar 6, 9:04 PM CSTTSTM WND DMGEdgewood, IALIGHT POST AND 12 INCH DIAMETER TREE BLOWN DOWN. TIME ESTIMATED FROM RADAR.
Mar 6, 9:04 PM CSTTSTM WND GST 73Edgewood, IA.
Mar 6, 9:04 PM CSTTSTM WND GST 701 Sse Cedar Rapids, IA
Mar 6, 9:08 PM CSTTSTM WND DMGEdgewood, IATREES AND POWER LINES DOWN.
Mar 6, 9:09 PM CSTTSTM WND GST 731 S Edgewood, IA
Mar 6, 9:10 PM CSTHAIL 12 Ne Cedar Rapids, IA
Mar 6, 9:10 PM CSTHAIL 1Marion, IA
Mar 6, 9:17 PM CSTTSTM WND GST 701 S Tiffin, IA
Mar 6, 9:17 PM CSTTSTM WND GST 70North Liberty, IA
Mar 6, 9:18 PM CSTTSTM WND GST 69Oneida, IA
Mar 6, 9:20 PM CSTTSTM WND GST 591 Sse Manchester, IAIA DOT RWIS
Mar 6, 9:28 PM CSTTSTM WND GST 55Colesburg, IA
Mar 6, 9:28 PM CSTHAIL 0.25Colesburg, IA
Mar 6, 9:30 PM CSTTSTM WND DMG4 N Kalona, IATIME ESTIMATED - METAL BLOWN OFF OF AN OUTBUILDING.
Mar 6, 9:39 PM CSTTSTM WND GST 60Iowa City, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 1:54 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 407 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
407 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WUUS53 KDVN 070229
SVRDVN
IAC055-103-113-070330-
/O.NEW.KDVN.SV.W.0024.170307T0229Z-170307T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
829 PM CST MON MAR 6 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Johnson County in east central Iowa...
  Delaware County in northeastern Iowa...
  Linn County in east central Iowa...

* Until 930 PM CST

* At 828 PM CST, severe thunderstorms were located along a line
  extending from near Stanley to near Brandon to near Belle Plaine to
  near Ladora to near Hedrick, moving east at 60 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. At 826 PM CST, trained spotters 
           reported a 70 mph wind gust at Belle Plaine. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Cedar Rapids, Iowa City, Manchester, West Branch, Marion,
  Coralville, North Liberty, Hiawatha, Mount Vernon, Dyersville,
  Robins, Center Point, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford,
  Lone Tree and Central City.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 253.
 Interstate 380 between mile markers 1 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa.

LAT...LON 4230 9113 4229 9136 4142 9137 4142 9148
      4151 9153 4151 9183 4230 9183 4230 9160
      4264 9160 4265 9113
TIME...MOT...LOC 0228Z 249DEG 53KT 4269 9182 4240 9198 4192 9223 4182
9216 4123 9232

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Gibbs
5 follow-up statements
323 
WWUS53 KDVN 070234
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
834 PM CST MON MAR 6 2017

IAC055-103-113-070330-
/O.CON.KDVN.SV.W.0024.000000T0000Z-170307T0330Z/
Johnson IA-Delaware IA-Linn IA-
834 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR JOHNSON...DELAWARE AND LINN COUNTIES...

At 832 PM CST, severe thunderstorms were located along a line
extending from near Arlington to near Independence to near Luzerne 
to near Marengo to Hayesville, moving east at 60 mph.  The strongest 
part of this storm is located east of Belle Plaine heading towards 
Cedar Rapids.

These are very dangerous storms!

HAZARD...90 mph wind gusts. 

SOURCE...Emergency Manager. 

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be heavily damaged or destroyed. Homes and businesses 
         will have substantial roof and window damage. Expect 
         extensive tree damage and power outages. 

Locations impacted include...
Cedar Rapids, Iowa City, Manchester, West Branch, Marion, Coralville,
North Liberty, Hiawatha, Mount Vernon, Dyersville, Robins, Center
Point, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford, Lone Tree and
Central City.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 253.
 Interstate 380 between mile markers 1 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado-like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa.

LAT...LON 4230 9113 4229 9136 4142 9137 4142 9148
      4151 9153 4151 9183 4230 9183 4230 9160
      4264 9160 4265 9113
TIME...MOT...LOC 0232Z 249DEG 53KT 4271 9175 4242 9191 4194 9216 4184
9209 4125 9225

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...90MPH
 
$$

Gibbs
367 
WWUS53 KDVN 070255
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
855 PM CST MON MAR 6 2017

IAC055-103-113-070330-
/O.CON.KDVN.SV.W.0024.000000T0000Z-170307T0330Z/
Johnson IA-Delaware IA-Linn IA-
855 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR JOHNSON...DELAWARE AND LINN COUNTIES...

At 855 PM CST, severe thunderstorms were located along a line
extending from Strawberry Point to near Dundee to Center Point to
Toddville to near Parnell, moving northeast at 70 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Cedar Rapids, Iowa City, Manchester, West Branch, Marion, Coralville,
North Liberty, Hiawatha, Mount Vernon, Dyersville, Robins, Center
Point, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford, Lone Tree and
Central City.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 253.
 Interstate 380 between mile markers 1 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa. A tornado watch also remains in
effect until 400 AM CST for southeastern, northeastern and east
central Iowa.

LAT...LON 4230 9113 4229 9136 4142 9137 4142 9148
      4151 9153 4151 9183 4230 9183 4230 9160
      4264 9160 4265 9113
TIME...MOT...LOC 0255Z 223DEG 61KT 4267 9154 4265 9154 4217 9179 4207
9172 4155 9192

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Gibbs
070 
WWUS53 KDVN 070309
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
909 PM CST MON MAR 6 2017

IAC055-103-113-070330-
/O.CON.KDVN.SV.W.0024.000000T0000Z-170307T0330Z/
Johnson IA-Delaware IA-Linn IA-
909 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR JOHNSON...DELAWARE AND LINN COUNTIES...

At 909 PM CST, severe thunderstorms were located along a line
extending from 9 miles south of Garnavillo to 7 miles northwest of
Colesburg to Coggon to Waubeek to Bertram to near North Liberty to 8
miles northwest of Kalona, moving east at 60 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Cedar Rapids, Iowa City, Manchester, West Branch, Marion, Coralville,
North Liberty, Hiawatha, Mount Vernon, Dyersville, Robins, Center
Point, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford, Lone Tree and
Central City.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 253.
 Interstate 380 between mile markers 1 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across Eastern Iowa. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa. A tornado watch also remains in
effect until 400 AM CST for southeastern, northeastern and east
central Iowa.

LAT...LON 4230 9113 4229 9136 4142 9137 4142 9148
      4151 9153 4151 9183 4230 9183 4230 9160
      4264 9160 4265 9113
TIME...MOT...LOC 0309Z 248DEG 53KT 4274 9129 4272 9129 4228 9155 4214
9147 4195 9152 4177 9161 4158 9179

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Gibbs
776 
WWUS53 KDVN 070311
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
911 PM CST MON MAR 6 2017

IAC055-103-113-070330-
/O.CON.KDVN.SV.W.0024.000000T0000Z-170307T0330Z/
Johnson IA-Delaware IA-Linn IA-
911 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR JOHNSON...DELAWARE AND LINN COUNTIES...

At 910 PM CST, severe thunderstorms were located along a line
extending from 9 miles south of Garnavillo to 7 miles northwest of
Colesburg to Coggon to Waubeek to Bertram to near North Liberty to 8
miles northwest of Kalona, moving east at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Cedar Rapids, Iowa City, Manchester, West Branch, Marion, Coralville,
North Liberty, Hiawatha, Mount Vernon, Dyersville, Robins, Center
Point, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford, Lone Tree and
Central City.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 253.
 Interstate 380 between mile markers 1 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across Eastern Iowa. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa. A tornado watch also remains in
effect until 400 AM CST for southeastern, northeastern and east
central Iowa.

LAT...LON 4230 9113 4229 9136 4142 9137 4142 9148
      4151 9153 4151 9183 4230 9183 4230 9160
      4264 9160 4265 9113
TIME...MOT...LOC 0310Z 248DEG 53KT 4274 9129 4272 9129 4228 9155 4214
9147 4195 9152 4177 9161 4158 9179

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

Gibbs
682 
WWUS53 KDVN 070323
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
923 PM CST MON MAR 6 2017

IAC055-103-113-070330-
/O.CON.KDVN.SV.W.0024.000000T0000Z-170307T0330Z/
Johnson IA-Delaware IA-Linn IA-
923 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR JOHNSON...DELAWARE AND SOUTHEASTERN LINN COUNTIES...

At 922 PM CST, severe thunderstorms were located along a line
extending from 7 miles northwest of Cassville to near Guttenberg to
near Hopkinton to Langworthy to near Morley to near Solon to
University Heights, moving east at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Cedar Rapids, Iowa City, Manchester, West Branch, Marion, Coralville,
North Liberty, Mount Vernon, Dyersville, Lisbon, Solon, Tiffin, Ely,
Lone Tree, Central City, Springville, University Heights, Swisher,
Edgewood and Earlville.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 253.
 Interstate 380 between mile markers 1 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across eastern Iowa. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa. A tornado watch also remains in
effect until 400 AM CST for southeastern, northeastern and east
central Iowa.

LAT...LON 4230 9113 4229 9136 4142 9137 4142 9148
      4151 9153 4152 9183 4184 9183 4220 9152
      4264 9149 4265 9113
TIME...MOT...LOC 0322Z 249DEG 53KT 4280 9106 4278 9106 4234 9132 4220
9124 4201 9130 4183 9139 4164 9157

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

Gibbs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:44 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 6, 5:44 PM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
544 PM CST Mon Mar 6 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 326 PM CST Mon Mar 6 2017

Deep 980 mb surface low was located just south of Grand Forks, ND.
Extending from the low was a dryline through eastern NE all
the way to West TX, with a cold front not too far behind the
dryline. Convection over far eastern NE into western IA has
rather quickly evolved into a QLCS, with several reports of
marginal severe hail around 1 inch and damaging winds to 60 mph
with these storms... an idea of the threat that exists here
this evening. Tornado watch 61 issued earlier covers a good
portion of Iowa and extends as far east as roughly a Manchester
to Fairfield line until 10 pm.

&&

.SHORT TERM...(Tonight)
ISSUED AT 326 PM CST Mon Mar 6 2017

Hi-res convecting allowing models have been pretty consistent on
depicting a broken line of storms sweeping across the area
from west to east after 6 pm through midnight ahead of the cold
front as it overtakes the dryline. A corridor of at least
moderate instability (SBCAPE to around 1000 J/kg) and strong deep
layer shear (0-6km 50-60 kts) will surge into the cwa prior to
the arrival of the storms supportive of a severe threat with
storms capable of wind gusts to 70 mph and hail to around quarter
size. Given the strong environmental shear aided by strengthening
low level jet will also come a threat for tornadoes, mainly
along the leading edge of any line segments with favorable
orientation of 0-3km shear vector to storm motion or with any
backing of surface winds aided by mesoscale processes. Storms
will be moving quite fast at likely around 50 mph or higher making
for much less reaction time, thus imperative to have that action
plan ironed out now ahead of the storms arriving this evening.

.LONG TERM...(Tuesday through Monday)
ISSUED AT 326 PM CST Mon Mar 6 2017

Forecast focus on very high winds and extreme/dangerous grass fire
conditions for Tuesday and Wednesday. Otherwise, major pattern
change with winter roaring back with the potential for several
snowstorms within the next 10 days.

Tuesday through Wednesday: Intense cyclone (968 mb) will be slowly
tracking from near Winnipeg, Manitoba to Hudson Bay during this time
frame. Tight gradient around this cyclone will bring very strong
winds to the cwa. On Tuesday, there is very deep mixing to about 500
mb which will tap 40-50 knot winds at the top of the mixed layer
with excellent downward momentum transfer. West winds should be
sustained at 25 to 35 mph with gusts to around 45 mph, possibly to
50 mph. These values should also occur on Wednesday. Later shifts
will need to consider at least a wind advisory, if not a high wind
warning in some portions of the cwa. Decided not to issue a high
wind watch or wind advisory yet due to the severe weather threat to
deal with this evening. Maximum temperatures on Tuesday will be in
the 50s, with highs on Wednesday in the 40s north and 50s south.
There will also be an extreme grass fire risk Tuesday and Wednesday
during the afternoon. See fire weather section below.

Convection Tuesday afternoon: Have added isolated thunder in our
north half due to very steep low level lapse rates (8c/km) and very
cold air aloft (-33c at 500 mb). Inverted-V shown on forecast
soundings would promote enhanced surface winds if a shallow storm
can develop, in addition to the very strong gradient winds.

Thursday: Starting to turn cooler as 1050 mb high begins building
out of western Canada. Northeast winds of around 10 mph will be over
the cwa with maximum temperatures in the 40s north and 50 south.

Friday through the weekend: Anytime you have a very intense cyclone
you know a major pattern change will take place. 850 mb temperatures
of -40c were noted in northwest Canada and this very cold airmass
will settle southward across the northern United States.  A storm
system is expected to track from southern KS to the mid Atlantic
states Friday night and Saturday, on the leading edge of the arctic
air. This has the potential to spread accumulating snow across much
of the cwa with highs in the 30s. However, it is too early for exact
amounts. Sunday should be dry with high pressure over the cwa.

Early next week: A clipper system looks to spread more accumulating
snow in our northern cwa, with a cold rain in our south. However,
low confidence a week away in regards to the track/intensity of this
system. Also, low confidence in temperatures depending on snow
cover.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 538 PM CST Mon Mar 6 2017

A fast moving cold front will pass through the terminals between 07/02Z
and 07/04Z. Expect a period of MVFR/IFR conditions in brief heavy rain
and wind gusts over 40 MPH. After the line passes, skies will clear
with westerly winds of 15 to 30 MPH. South winds of 20 to 35 MPH will
occur until the front passes.

&&

.FIRE WEATHER...
Issued at 326 PM CST Mon Mar 6 2017

Grassland Fire Danger Index values will be in the extreme category
for Tuesday and Wednesday, during the afternoon hours.

Dry vegetation combined with low humidity values and windy
conditions will result in an extreme risk of grass fires Tuesday and
Wednesday. Rainfall this evening will moisten the ground somewhat
but sunshine, low humidity, and very windy conditions on Tuesday
will quickly dry out the ground.

Winds Tuesday and Wednesday are expected to gust up to 45 mph,
possibly to 50 mph. Minimum relative humidity levels both days are
forecast to be 20 to 30 percent, with temperatures in the 50s. Any
grass fire would quickly get out of control.

Did consider a fire weather watch for the entire cwa but due to this
evenings severe weather threat decided to wait. Conditions certainly
seem extreme for later shifts to issue a red flag warning.

&&

.HYDROLOGY...
Issued at 326 PM CST Mon Mar 6 2017

The overall trend of the Mississippi River forecasts has been
slightly lower. The current forecasts for minor flooding at most
points on the Mississippi River between L&D 15 and Burlington, IA do
take into account predicted rainfall this afternoon and evening. Due
to the fast movement of the storms this evening rainfall should have
little to no effect on river levels for areas that have already
crested and minimal effects for those areas that are at or
downstream of the crest.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...McClure
SHORT TERM...McClure
LONG TERM...Haase
AVIATION...Nichols
FIRE WEATHER...Haase
HYDROLOGY...Haase
Hazardous weather outlook, Mar 6, 4:01 AM CST, 16 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities Ia IL
401 AM CST Mon Mar 6 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
401 AM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Light precipitation and increasing low level moisture will help
to limit the fire weather threat today. However, a south wind
gusting near 40 mph and abundant dry fuels suggest any grass fires
that do develop would spread rapidly.

Isolated thunderstorms are possible this afternoon, with
widespread thunderstorms this evening. Expect scattered severe
storms, with the highest risk between 7 pm and midnight. The
primary threats are damaging winds around 70 mph and isolated
tornadoes. The secondary threat is hail up to quarter size.

Minor flooding is occurring or forecast on portions of the
Mississippi River. Please see the latest Flood Statements and
Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Winds will gust up to 45 mph Tuesday and up to 40 mph on Wednesday.

The strong winds combined with low humidity levels will result in a
very high risk of uncontrolled grass fires Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 7 pm and midnight
tonight.

RP Kinney/08

In the hours before

Special weather statement, Mar 6, 5:53 PM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
553 PM CST Mon Mar 6 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-070500-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque,
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City,
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney,
Washington, Wapello, Fairfield, Mount Pleasant, Burlington,
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll,
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin,
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
553 PM CST Mon Mar 6 2017

...Strong south winds expected until mid to late evening...then
strong storms to pass...

South winds of 25 to 35 MPH with gusts over 45 MPH will occur ahead
of a cold front with associated storms and showers. The front will
pass between 8 PM and midnight from west to east. These storms may
produce winds over 45 MPH.

Individuals should ensure all loose items are secured outside.
Motorists, especially in high profile vehicles, should drive
defensively and expect winds to impact vehicles.

Nichols
Local storm report, Mar 6, 8:28 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     TSTM WND GST     1 W BELLE PLAINE        41.90N 92.29W
03/06/2017  M70 MPH          BENTON             IA   TRAINED SPOTTER

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:02 PM CSTSevere Thunderstorm WarningDVNBenton, Buchanan, Iowa58 min
Mar 6, 8:04 PM CSTSevere Thunderstorm WarningDVNKeokuk56 min
Mar 6, 8:40 PM CSTTornado WarningDVNBuchanan, Delaware38 min
Mar 6, 8:46 PM CSTSevere Thunderstorm WarningDVNKeokuk, Washington74 min
Mar 6, 8:46 PM CSTTornado WarningDVNBenton, Iowa, Johnson, Linn22 min
Mar 6, 8:54 PM CSTSevere Thunderstorm WarningDVNJefferson, Van Buren81 min
Mar 6, 9:05 PM CSTSevere Thunderstorm WarningDVNCedar, Jones55 min
Mar 6, 9:07 PM CSTTornado WarningDVNJones, Linn26 min
Mar 6, 9:19 PM CSTSevere Thunderstorm WarningDVNDubuque56 min
Mar 6, 9:28 PM CSTSevere Thunderstorm WarningDVNJohnson47 min
Mar 6, 9:31 PM CSTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Louisa, Muscatine74 min
Mar 6, 9:31 PM CSTTornado WarningDVNDubuque, Jackson, Jones44 min
Mar 6, 9:42 PM CSTSevere Thunderstorm WarningDVNJackson63 min
Mar 6, 9:49 PM CSTSevere Thunderstorm WarningDVNClinton71 min
Mar 6, 9:52 PM CSTSevere Thunderstorm WarningDVNClinton, Scott83 min
Mar 6, 9:55 PM CSTTornado WarningDVNJackson38 min
Mar 6, 10:04 PM CSTSevere Thunderstorm WarningDVNCedar44 min
Mar 6, 10:10 PM CSTTornado WarningDVNMuscatine, Scott24 min
Mar 6, 10:17 PM CSTTornado WarningDVNCedar, Clinton, Scott31 min
Mar 6, 10:23 PM CSTTornado WarningDVNClinton, Scott26 min
Mar 6, 10:26 PM CSTSevere Thunderstorm WarningDVNClinton, Scott49 min
Mar 6, 10:46 PM CSTTornado WarningDVNClinton, Jackson20 min
Mar 7, 3:32 AM CSTRed Flag WarningDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more14 hr
Mar 7, 3:37 AM CSTWind AdvisoryDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more12 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.